MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM05015013P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an in.Pact admiral device with a non-mdt sheath (6f), non-mdt.035 guidewire and non-mdt inflation device for the treatment of a moderately calcified lesion in the superficial femoral artery (sfa).Vessel described s being moderately tortuous.Lesion stenosis unknown.50/50 contrast/saline inflation fluid was used.It is reported the tech does not recall the device passing through a previously deployed stent, nor was there any excessive resistance encountered.Negative prep was not performed outside the body.When negative prep was attempted inside of the patient, a balloon burst, leak or rupture occured and blood return was noticed in the inflation device.The balloon did not inflate.A new in.Pact admiral device was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary visual and tactile inspections were performed on the device: dry blood was found on the device and also inside the guidewire lumen and the inflating lumen.The folding on the balloon was still visible.The guide wire lumen was flushed and a 0,035¿¿ guide wire was successfully advanced through the device.Negative pressure was applied to the balloon: the purging procedure failed.Positive pressure was applied to the balloon, to identify the problem, but dry blood obstructed the inflating lumen.In order to detect the leak, the shaft was cut and a needle was inserted in the inflating lumen.Positive pressure was then applied to the balloon and a pinhole was clearly found on the balloon, at 3 cm from the tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7323449
Report Number9612164-2018-00477
Device Sequence Number110296
Product Code ONU
UDI-Device Identifier00643169576339
UDI-Public00643169576339
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2019
Device Catalogue NumberADM05015013P
Device Lot Number0008638024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1